Ohio, 2025

Flash Flooding and Damaging Wind in Ohio, June 28 to 29, 2025

June 28 to 29, 2025 · NWS RLX · 4 events in 2 counties and zones

On June 28th, a cold front rippled across Ohio and Pennsylvania and then sank into northern West Virginia while high pressure sprawled across the southeastern United States. A low pressure system pushed the front back to the north before pivoting east out of the Great Lakes region and dragging yet another front towards the middle Ohio Valley late in the month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

On June 28th, a cold front rippled across Ohio and Pennsylvania and then sank into northern West Virginia while high pressure sprawled across the southeastern United States. A low pressure system pushed the front back to the north before pivoting east out of the Great Lakes region and dragging yet another front towards the middle Ohio Valley late in the month. In the midst of this oscillating weather pattern, thunderstorms and heavy showers developed amid hot and humid conditions with most widespread activity generally occurring in the afternoon and evening hours. Activity then slowly diminished for the late night and early morning hours with the loss of daytime heating.

Soils were already primed for potential flooding by wet antecedent conditions. Thus, these additional rounds of heavy rain were enough to instigate localized flooding across portions of the area late in the month. In southeast Ohio, flash flooding impacted a few roads across Perry and Gallia Counties on the evening of June 28th. In addition, the stalled frontal boundary tapped into strong daytime heating to help produce strong thunderstorms that were capable of damaging wind gusts. In Perry County, multiple downed trees were observed from the passing storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 28, 12:54 PM EST, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 28, 12:54 PM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
154 PM EDT Sat Jun 28 2025

.SYNOPSIS...
Daily chances for showers and storms prevail through the weekend
amid the ongoing heat wave. Cold frontal passage Tuesday. Brief
high pressure Wednesday. Another cold front crosses Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 135 PM Saturday...

A cold front stalls to our north this evening. An unstable
environment, characterized by PWATs up to 2 inches, SBCAPE exceeding
3,000 J/Kg and poor deep layered shear will support development for
slow-moving afternoon showers and thunderstorms through this
evening. Localized water problems may result from repetitive heavy
downpours, or very slow moving storms. Convection may be more active
across the northern portions of our CWA nearby the front, and over
the higher elevations this evening. Some models show few ripples of
vorticity within a zonal flow at H500 passing tonight. SPC maintains
a marginal risk for severe thunderstorms for these areas through
this evening. The main threat will be damaging winds and heavy
downpours.

There could be a lull in precipitation activity late tonight into
Sunday morning. However, expect less convective activity on Sunday.
A clean zonal flow at H500 will allow for another episode of
convection driven by diurnal heating and ample moisture during the
afternoon and evening hours.

It will remain muggy at night with dewpoints reaching the mid 70s
across the lowlands. Hot temperatures in the lower 90s and available
moisture will provide heat index values in the upper 90s across some
lowland spots on Sunday afternoon.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
As of 135 PM Saturday...

The front remains stationary across our north through Sunday night,
and then relocates just northeast of our CWA by Monday. Its vicinity
will enhance diurnal heating convection Monday afternoon and
evening, while a new cold front approaches from the west. Models
have been consistent on the timing of this new cold front, arriving
to SE OH by Tuesday morning. Central guidance increases PoPs to
categorical Monday through Tuesday. Scattered to numerous showers
and thunderstorms can be expected. Flooding issues may be a concern.

Sunday and Monday nights will still feel less muggy than previous
night with temperatures in the upper 60s across the lowlands,
ranging into the lower 60s northeast mountains. Hot temperatures
around 90 degrees can be expected Monday afternoon across the
lowlands. However, temperatures will moderate on Tuesday due to
abundant cloudiness, cooling showers and a relatively fresher
airmass behind the cold front. Expect highs in the mid 80s across
the lowlands, ranging into the 60s higher elevations on Tuesday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 135 PM Saturday...

Surface high pressure builds Tuesday night and Wednesday providing
drier weather conditions and a return of hot temperatures.

Forecast weather charts show another cold front arriving to our area
Thursday, crossing slowly south into early Friday. Although, it is
still far out, accepted general guidance with slight chance
probability of precipitation for now.

A gradual warm up can be expected Wednesday into the weekend, with
temperatures reaching the lower 90s by Saturday.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 152 PM Saturday...

Radar imagery shows showers and thunderstorms developing along
what appears to be a surface boundary extending from PA,
southwest to central KY at the moment of writing. Expect
convection to increase in coverage and intensity this afternoon.
Some storms could be strong to severe, capable to produce very
heavy downpours and damaging wind gusts. Terminals most likely
to be affected will be PKB, CKB and EKN. This activity will last
past sunset, but decreasing in coverage and intensity tonight.

Overall, expect VFR conditions under light flow. Brief periods
of IFR/LIFR conditions will result with the heavier showers or
storms. Strong gusty winds may accompany strong storms.

A cold front stalls to our north this evening, perhaps keeping
chances for precipitation into the overnight hours. Nearby the
front, low level stratus will be possible mainly across the
northern sites (PKB, CKB and EKN). MVFR/IFR ceilings could
materialize over these terminals during the overnight hours.

Calm winds tonight, in conjunction with the nearby front, will
pose a higher likelihood for river valley fog late tonight into
Sunday morning. This will especially be the case for locations
that receive measurable rainfall with activity later on today.
IFR/LIFR conditions possible under dense fog mainly affecting
EKN. Although other river valleys and areas that receive rain
will experience fog, it may remain shallow or in the vicinity
over the rest of terminals.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and intensity of showers/storms may
vary from the forecast this afternoon and evening.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    L    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L

AFTER 18Z SUNDAY...
IFR conditions possible in afternoon and evening thunderstorms,
and early morning fog, through Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ
NEAR TERM...ARJ
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...ARJ
Hazardous weather outlook, Jun 28, 2:17 AM EST, 15 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
317 AM EDT Sat Jun 28 2025

OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-039-040-
521>526-290730-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
317 AM EDT Sat Jun 28 2025

This Hazardous Weather Outlook is for southeast Ohio, and portions
of central, northeast, northern, southern and western West
Virginia.

.DAY ONE...Today and Tonight.

Isolated thunderstorms this afternoon and evening may become strong
to severe and bring strong wind gusts, small hail and locally heavy
rainfall. Localized flooding is possible under slow moving storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Excessive rainfall within thunderstorms may produce localized
flooding issues from Sunday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-033-034-515>520-290730-
Greenup-Carter-Boyd-Lawrence-Dickenson-Buchanan-Wayne-Lincoln-Mingo-
Logan-Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-
317 AM EDT Sat Jun 28 2025

This Hazardous Weather Outlook is for northeast Kentucky, southwest
Virginia, and portions of southeast, southern and western West
Virginia.

.DAY ONE...Today and Tonight.

Isolated thunderstorms tonight may bring locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Excessive rainfall within thunderstorms may produce localized
flooding issues from Sunday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 28, 2:02 PM EST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
302 PM EDT Sat Jun 28 2025

WVZ020-031-032-281930-
Doddridge WV-Harrison WV-Taylor WV-
302 PM EDT Sat Jun 28 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN DODDRIDGE...NORTHERN
TAYLOR AND NORTHERN HARRISON COUNTIES THROUGH 330 PM EDT...

At 300 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Monongah to 8 miles south of Jacksonburg.
Movement was east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clarksburg, Bridgeport, Shinnston, Lumberport, Enterprise, Valley
Falls, Wallace, Sedalia, Center Point, McGee, and Meadowbrook.

This includes Interstate 79 between mile markers 124 and 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3934 8009 3931 8040 3937 8073 3945 8062
      3944 8060 3945 8058 3943 8058 3944 8056
      3943 8054 3944 8051 3946 8051 3947 8049
      3943 8028 3939 8020 3941 8011 3939 8009
      3940 8003 3945 7994 3944 7991
TIME...MOT...LOC 1900Z 276DEG 14KT 3944 8024 3941 8059

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

04
Special weather statement, Jun 28, 4:17 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
517 PM EDT Sat Jun 28 2025

OHZ066-282200-
Perry OH-
517 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PERRY COUNTY
THROUGH 600 PM EDT...

At 517 PM EDT, Doppler radar was tracking a strong thunderstorm over
Buckeye Lake, or near Heath, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Thornport, Harbor Hills, Thornville, and Glenford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
      3985 8247 3992 8247 3993 8246
TIME...MOT...LOC 2117Z 276DEG 14KT 3994 8251

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

04
Special weather statement, Jun 28, 4:29 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
529 PM EDT Sat Jun 28 2025

OHZ066-282200-
Perry OH-
529 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PERRY COUNTY THROUGH 600
PM EDT...

At 529 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pleasantville, or near Somerset, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
New Lexington, Somerset, Perry State Forest, and Junction City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3982 8215 3970 8216 3972 8237 3974 8237
      3974 8241 3983 8240 3984 8246 3986 8247
TIME...MOT...LOC 2129Z 276DEG 14KT 3983 8242

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

04
Special weather statement, Jun 28, 4:59 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
559 PM EDT Sat Jun 28 2025

OHZ066-282245-
Perry OH-
559 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PERRY COUNTY THROUGH 645
PM EDT...

At 559 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pleasantville, or near Somerset, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
New Lexington, Somerset, Perry State Forest, Crooksville, and
Junction City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3986 8217 3982 8217 3981 8207 3978 8207
      3966 8226 3967 8237 3974 8236 3974 8241
      3981 8240 3983 8240 3987 8233 3987 8222
TIME...MOT...LOC 2159Z 295DEG 16KT 3980 8242

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

04
Special weather statement, Jun 28, 5:26 PM EST, 1 minute before
Special Weather Statement
National Weather Service Charleston WV
626 PM EDT Sat Jun 28 2025

OHZ066-067-282300-
Morgan OH-Perry OH-
626 PM EDT Sat Jun 28 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN PERRY AND WEST CENTRAL
MORGAN COUNTIES THROUGH 700 PM EDT...

At 626 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from New Lexington to near Bremen. Movement was
south at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Lexington, Shawnee, Crooksville, Junction City, New Straitsville,
Hemlock, and Rendville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3965 8197 3956 8225 3956 8226 3959 8226
      3960 8236 3961 8238 3973 8237 3978 8211
TIME...MOT...LOC 2226Z 001DEG 16KT 3972 8217 3968 8239

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

04

The radar

The Cincinnati radar (KILN), 131 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Perry

When
June 28, 5:27 PM EST to 8:27 PM EST
Where
Perry County, 1.82 mi SSW of Carthon to 1.98 mi SW of Carthon
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.725, -82.340

High water was observed over State Route 37 near the intersection with Flag Dale Road.

Thunderstorm Wind, Perry

When
June 28, 5:47 PM EST
Where
Perry County, 0.69 mi N of Mc Cuneville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
39.640, -82.230

Multiple trees were blown down onto lines along State Route 93 near Portie-Flamingo Road.

Flash Flood, Perry

When
June 28, 6:30 PM EST to 9:00 PM EST
Where
Perry County, 0.14 mi W of Mc Cuneville to 0.43 mi SW of Bristol
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.630, -82.233

Water was observed over Township Road 224 in two separate locations.

Flash Flood, Gallia

When
June 28, 8:41 PM EST to June 29, 11:30 AM EST
Where
Gallia County, 0.52 mi WSW of Ewington to 0.31 mi NW of Ewington
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.996, -82.359

Water was observed over State Route 160 just north of McGee Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265725, 1269654, 1265726, 1265727.